MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH C-TAPER COCR LFIT HEAD 28MM/0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH C-TAPER COCR LFIT HEAD 28MM/0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Catalog Number 06-2800
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
After impacting the femoral head, the surgeon went to reduce the hip and the inner c-taper came off the trunnion of the stem.That left the head/bipolar component in the socket.A new head/bipolar component were used successfully.
 
Additional Manufacturer Narrative
An event regarding disassociation involving a metal head was reported.The event was not confirmed.Method & results: device evaluation and results: material analysis report of the returned device indicated that "damage consistent with explantation process observed on articulating surface.Damage consistent contact against stem trunnion observed on taper." medical records received and evaluation: not performed as medical records were not provided.Device history review: review of the device history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for this lot.Conclusions: it is reported that during surgery the inner c-taper came off the trunnion of the stem and that left the head/bipolar component in the socket.The event could not be confirmed.Material analysis report of the returned device indicated that "damage consistent with explantation process observed on articulating surface.Damage consistent contact against stem trunnion observed on taper." the exact root cause could not determined.If additional information becomes available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
C-TAPER COCR LFIT HEAD 28MM/0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6724724
Report Number0002249697-2017-02232
Device Sequence Number19149255
Product Code LWJ
UDI-Device Identifier07613327016260
UDI-Public07613327016260
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K993601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2020
Device Catalogue Number06-2800
Device Lot NumberPE2KD0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2017
Initial Date Received by Manufacturer 06/21/2017
Supplement Date Received by Manufacturer08/31/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;